Alert archive / New Mexico / Red Flag Warnings in 2007
Red Flag Warning 10, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 1, 2007, 7:34 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Apr 1, 2007, 12:00 PM MDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2007, 7:34 AM MDT (13:34 UTC)
- In effect from
- Apr 1, 2007, 12:00 PM MDT
- Expired
- Apr 1, 2007, 2:29 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 1.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2520 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 011334 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 734 AM MDT SUN APR 1 2007 ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR THE NORTHEAST HIGHLANDS ALONG AND EAST OF I-25 AND SOUTH OF WAGON MOUND AND FOR THE NORTHEAST PLAINS SOUTH OF ROY DUE TO STRONG WINDS AND LOW HUMIDITIES... .BREEZY CONDITIONS WILL DEVELOP EAST OF THE MANZANO...SANDIA AND SOUTHERN SANGRE DE CRISTO MOUNTAINS TODAY. THESE WINDS WILL COMBINE WITH VERY LOW HUMIDITIES AND SIGNIFICANTLY DORMANT VEGETATION TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS IN THE SOUTHEAST PORTION OF THE NORTHEAST HIGHLANDS AND THE SOUTHWEST PART OF THE NORTHEAST PLAINS. THUS...A RED FLAG WARNING HAS BEEN ISSUED FOR THESE AREAS. THE ENTIRE FORECAST AREA WILL EXPERIENCE BREEZY TO WINDY CONDITIONS AND CRITICALLY LOW HUMIDITIES FROM LATE MONDAY MORNING THROUGH EARLY EVENING...AND A RED FLAG WARNING WILL MOST LIKELY BE REISSUED FOR ALL OF THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS WITH THE MONDAY MORNING FIRE WEATHER FORECAST. NMZ103-104-020100- /O.NEW.KABQ.FW.W.0010.070401T1800Z-070402T0100Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- 734 AM MDT SUN APR 1 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING ALONG AND EAST OF I-25 AND SOUTH OF WAGON MOUND AND ROY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 44
1 follow-up statement
000 WWUS85 KABQ 012029 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 229 PM MDT SUN APR 1 2007 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR NORTHEAST HIGHLANDS AND NORTHEAST PLAINS OF NEW MEXICO... ...RED FLAG WARNING HAS BEEN CANCELLED FOR THIS AFTERNOON AND EARLY THIS EVENING FOR THE NORTHEAST HIGHLANDS ALONG AND EAST OF I-25 AND SOUTH OF WAGON MOUND AND FOR THE NORTHEAST PLAINS SOUTH OF ROY... .WESTERLY WINDS WILL STRENGTHEN MONDAY OVER NEW MEXICO. THE COMBINATION OF LOW HUMIDITIES AND THE STRONG WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHEAST NEW MEXICO MONDAY AFTERNOON AND EVENING. NMZ103-104-021400- /O.CAN.KABQ.FW.W.0010.000000T0000Z-070402T0100Z/ /O.NEW.KABQ.FW.A.0007.070402T1800Z-070403T0100Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- 229 PM MDT SUN APR 1 2007 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. THE RED FLAG WARNING THAT WAS IN EFFECT FOR THIS AFTERNOON AND EARLY THIS EVENING FOR THE NORTHEAST HIGHLANDS ALONG AND EAST OF I-25 AND SOUTH OF WAGON MOUND AND FOR THE NORTHEAST PLAINS SOUTH OF ROY HAS BEEN CANCELLED. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 1, 2:52 AM MDT, 4 hours 42 minutes earlier.
Area forecast discussion, Apr 1, 2:52 AM MDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 252 AM MDT SUN APR 1 2007 .DISCUSSION... SURFACE HIGH PRESSURE NOW IN CONTROL OVER THE FOUR CORNERS AS RIDGE ALOFT BUILDS FROM THE TROPICAL PACIFIC OCEAN NORTH AND EAST OVER NEW MEXICO. BROAD NORTHWEST FLOW ALOFT WILL BACK TO WEST DURING THE DAY TODAY...AS CLOSED LOW OVER CENTRAL ALBERTA IN WESTERN CANADA SWINGS ANOTHER CHILLY SHORTWAVE SOUTH AND EAST ACROSS THE PACIFIC NORTHWEST TO PROVIDE A HARD CEILING FOR ANY FURTHER RIDGE DEVELOPMENT OVER NEW MEXICO. MODELS...IN REASONABLE AGREEMENT...WITH MINOR SHORTWAVE BLIP CRUISING ACROSS NORTHERN NEW MEXICO DURING THE DAY TODAY. WITH INCURSION OF COLD AIR ALOFT FROM THE WEST COUPLED WITH ADEQUATE SURFACE HEATING OVER THE NORTHEAST HIGHLANDS AND PLAINS...WILL EXPECT HIGH BASED ISOLATED THUNDERSTORMS FOR THE AFTERNOON WITH LITTLE RAINFALL REACHING THE GROUND. WITH SURFACE FUELS STILL EARLY IN THE GREENING PROCESS...EXPECTING RED FLAGS FROM NOON ONWARD TO EARLY EVENING TODAY EAST OF INTERSTATE 25 AND SOUTH OF KIOWA NATIONAL GRASSLAND...WITH FUELS OUTSIDE OF ZONES 103 AND 104 STILL IN GREENING PROCESS. FOR MONDAY...ZONAL FLOW ALOFT WITH LEE TROUGH DEEPENING AT THE SURFACE WILL PUSH WEAK COLD FRONT SOUTHWARD ACROSS NORTHEAST NEW MEXICO FOR WIND SPEED BOOSTS...AND WILL EXPECT ELEVATED FIRE WEATHER DANGER ONCE AGAIN ON MONDAY. WINDS WILL BE SLOW TO TAPER MONDAY NIGHT. ON TUESDAY...WEAK RIDGING TRYING TO PUSH NORTHWARD AND EASTWARD FROM THE TROPICAL OCEAN ACROSS NEW MEXICO WILL COLLIDE AGAIN WITH SOUTHBOUND SHORTWAVE...AND SURFACE LOW DEVELOPING OVER TEXAS BIG BEND COUNTRY SHOULD PUSH BACK DOOR COLD FRONT INTO EASTERN NEW MEXICO ON TUESDAY NIGHT WITH UPSLOPE ASSISTANCE FOR SOME ISOLATED SHOWERS ON EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN...AND THIS WILL LEAD IN TO A BREEZY EAST WIND FOR THE DAY ON WEDNESDAY. NEXT TROUGH ALOFT WILL SWEEP ACROSS THE NORTHERN AND EASTERN PARTS OF THE STATE WEDNESDAY NIGHT INTO THURSDAY...SMEARING SHOWERS ALONG THE COLORADO BORDER AND THEN SPREADING THESE SOUTHWARD ALONG THE TEXAS BORDER AS TROUGH AXIS FLOPS OVER INTO THE POSITIVE AND ASSOCIATED COLD FRONT PUSHES WEST ACROSS THE EASTERN HALF OF THE STATE FOR YET ANOTHER ROUND OF SHOWERS TO WIND UP THE WORK WEEK. RIDGE FINALLY GETTING A CHANCE BY THE WEEKEND...BUILDING NORTH FROM BAJA CALIFORNIA TO THE GREAT SALT LAKE...AND THIS WILL GET WEEKEND OFF TO A FAIRLY PLEASANT START. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 71 39 71 38 / 0 0 0 0 GALLUP.......................... 70 32 69 31 / 0 0 0 0 GRANTS.......................... 70 31 70 30 / 0 0 0 0 GLENWOOD........................ 78 35 77 35 / 0 0 0 0 CHAMA........................... 61 25 62 25 / 10 0 0 0 LOS ALAMOS...................... 65 34 65 34 / 0 0 0 0 RED RIVER....................... 56 26 58 26 / 5 0 0 0 TAOS............................ 64 30 66 27 / 5 0 0 0 SANTA FE........................ 68 34 69 35 / 0 0 0 0 SANTA FE AIRPORT................ 70 35 71 36 / 0 0 0 0 ESPANOLA........................ 73 31 74 32 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 72 43 72 39 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 73 40 75 37 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 71 43 72 41 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 73 44 76 43 / 0 0 0 0 SOCORRO......................... 78 38 80 40 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 65 34 67 31 / 0 0 0 0 MORIARTY/ESTANCIA............... 70 33 73 34 / 0 0 0 0 CARRIZOZO....................... 76 40 77 39 / 0 0 0 0 RUIDOSO......................... 68 38 69 36 / 0 0 0 0 RATON........................... 70 31 71 32 / 10 0 0 0 LAS VEGAS....................... 70 37 72 36 / 0 0 0 0 ROY............................. 69 39 70 38 / 5 0 0 0 CLAYTON......................... 75 43 81 41 / 10 0 0 0 SANTA ROSA...................... 79 40 82 41 / 0 0 0 0 TUCUMCARI....................... 80 46 86 45 / 0 0 0 0 FORT SUMNER..................... 81 43 85 43 / 0 0 0 0 CLOVIS.......................... 80 46 84 47 / 0 0 0 0 PORTALES........................ 81 45 85 44 / 0 0 0 0 ROSWELL......................... 83 47 88 49 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-104. && 25
Hazardous weather outlook, Apr 1, 5:15 AM MDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 515 AM MDT SUN APR 1 2007 NMZ001>021-026-021200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 515 AM MDT SUN APR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM NOON TO 7 PM MDT FOR AREAS EAST OF INTERSTATE 25...SOUTH OF THE KIOWA GRASSLANDS...AND NORTH OF INTERSTATE 40...WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. ALSO...ISOLATED DRY THUNDERSTORMS ARE POSSIBLE OVER NORTHEAST NEW MEXICO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR NORTHEAST NEW MEXICO ON MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING. ALTHOUGH WIND SPEEDS WILL TAPER OFF ON TUESDAY...EXPECT BREEZY WINDS AGAIN ON WEDNESDAY AND THURSDAY OVER EASTERN AND NORTHEASTERN NEW MEXICO BEFORE EASING BRIEFLY ON FRIDAY. EXPECT A RETURN TO GUSTY WINDS ON SATURDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SHY
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 2:29 PM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 17 hr |
Nearby
Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.